Alert archive / New York / Frost Advisories in 2007

Frost Advisory 9, NWS Albany, NY

September 4, 2007Hamilton County, Herkimer County, Warren County, New York

NWS Albany, NY issued this frost advisory at Sep 4, 2007, 3:58 PM EDT for Hamilton County, Herkimer County, Warren County, New York. It took effect at Sep 5, 2007, 3:00 AM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Sep 4, 2007, 3:58 PM EDT (19:58 UTC)
In effect from
Sep 5, 2007, 3:00 AM EDT
Expired
Sep 5, 2007, 6:41 AM EDT
In force
4 hr
Issued by
NWS Albany, NY

Counties Hamilton County, NY, Herkimer County, NY, Warren County, NY

The radar

The Ft Drum radar (KTYX), 103 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.0 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2007-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2007-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1222 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
-42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KALY 041958
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
358 PM EDT TUE SEP 4 2007


NYZ032-033-042-083-051100-
/O.NEW.KALY.FR.Y.0009.070905T0700Z-070905T1100Z/
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-SOUTHEAST WARREN-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...
WARRENSBURG...GLENS FALLS...WEST GLENS FALLS
358 PM EDT TUE SEP 4 2007

...FROST ADVISORY IN EFFECT FROM 3 AM TO 7 AM EDT WEDNESDAY...


HE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FROST
ADVISORY FOR THE SOUTHERN ADIRONDACKS...INCLUDING ALL OF WARREN COUNTY...WHICH
IS IN EFFECT FROM 3 AM TO 7 AM EDT WEDNESDAY.

THE COMBINATION OF THE LONGER NIGHTS...ALONG WITH CANADIAN HIGH
PRESSURE...LITTLE OR NO WIND OVERNIGHT AND A MOSTLY CLEAR SKY...WILL
ALLOW TEMPERATURES TO DIP BETWEEN 33 AND 36 DEGREES...WITH A FEW
LOCALITIES POSSIBLY DIPPING TO 32 DEGREES.

TEMPERATURES IN THE LOWER TO MID 30S WILL TRANSLATE TO THE
FORMATION OF FROST IN MANY PLACES. 

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE HARMED IF LEFT UNCOVERED. 


$$

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY
1 follow-up statement
000 
WWUS71 KALY 051041
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
641 AM EDT WED SEP 5 2007

NYZ032-033-042-083-051145-
/O.CAN.KALY.FR.Y.0009.000000T0000Z-070905T1100Z/
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-SOUTHEAST WARREN-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...
WARRENSBURG...GLENS FALLS...WEST GLENS FALLS
641 AM EDT WED SEP 5 2007

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELED THE FROST
ADVISORY. 

TEMPERATURES HAVE RISEN INTO THE UPPER 30S AND LOWER
40S ACROSS THE ADVISORY AREA...AND TEMPERATURES WILL CONTINUE TO
CLIMB THIS MORNING. THEREFORE THE FROST ADVISORY HAS BEEN
CANCELED.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this frost advisory went out at Sep 4, 3:45 PM EDT, 13 minutes earlier.

Area forecast discussion, Sep 4, 3:45 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
345 PM EDT TUE SEP 4 2007

.SYNOPSIS...
HIGH PRESSURE WILL CREST TO OUR NORTH OVERNIGHT. IT THEN WILL DRIFT
SOUTHEAST OFFSHORE AND BEGIN PUMPING A WARMER AIR FLOW OUR WAY
STARTING THURSDAY...AND ESPECIALLY FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
CLEMENT WEATHER CONTINUES. SATELLITE PICTURES SHOW A BAND OF
MID/HIGH CLOUDS...STRETCHING FROM THE ARROW OF
MINNESOTA...STRETCHING SOUTHEAST ACROSS THE NORTHERN GREAT
LAKES...ALL THE WAY INTO OUR SOUTHERN ZONES. THESE CLOUDS APPEAR TO
BE THE RESULT OF ENHANCED DIVERGENCE UNDERNEATH THE LF QUAD OF THE
UPPER JET....COUPLED WITH A STATIONARY FRONT DRAPED TO THE SOUTH OF
THE CLOUDS AND CONVECTION...BLOWING CIRRUS DEBRIS FROM CONVECTION.

THE JET IS FORECAST TO MOVE NORTHEAST AND OFF THE CANADIAN MARITIMES
LATER TONIGHT AND THE STATIONARY FRONT SHOULD EVENTUALLY WEAKEN WITH
TIME.

THESE CLOUDS WILL MAKE FOR A SLIGHT CHALLENGE ON THE LOWS TONIGHT.
HOWEVER...WE FEEL PRETTY CONFIDENT THAT THEY WILL STAY MAINLY SOUTH
AND TEND TO DIMINISH WITH TIME.

THE MAV NOS FOR TONIGHT CAME IN QUITE COLD...AND THEY LOOKED A
LITTLE TOO COLD TO US. WENT WITH A BLEND OF THE MAV/MET.

EITHER WAY...SURFACE DEWPOINTS  WERE ALREADY DOWN IN THE 30S WELL
NORTH AND WEST OF ALBANY. THESE LOW DEWPOINTS...ALONG WITH A LIGHT
WIND AND A MOSTLY CLEAR SKY OVERNIGHT...PROMPTED US TO GO WITH A
FROST ADVISORY FOR OUR SOUTHERN ADIRONDACKS...AND EXTENDED IT INTO
ALL OF WARREN COUNTY FROM 3AM-7AM. WE DID NOT INCLUDE ANY COUNTIES
FURTHER EAST...INCLUDING SOUTHERN VERMONT...AS A SLIGHT GRADIENT
MIGHT JUST KEEP TEMPS ABOVE THE FROST THRESHOLD.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
ANOTHER BEAUTIFUL DAY IS IN STORE FOR OUR CWA COME WEDNESDAY AS HIGH
PRESSURE IS JUST TO OUR NORTH...DRIFTING EASTWARD BY DAYS END.
EXPECT LOTS OF SUNSHINE (ALBEIT A FEW CIRRUS NEAR US) AND
TEMPERATURES RECOVERING TO NEAR SEASONABLE LEVELS. SAW NO REASON TO
TINKER WITH MAV NOS BASED ON H8 TEMPS AROUND 9C.

BY TOMORROW NIGHT...AS THE ANTICYCLONE BEGINS SENDING A SOUTHERLY
FLOW OUR WAY...TEMPERATURES WILL NOT BE AS CHILLY AS TONIGHT. NO
ADDITIONAL FROST EXPECTED AS MIN TEMPS WILL BE ABOUT 10 DEGREES
HIGHER.

BY THURSDAY...H8 TEMPS WARM TO ABOUT +16C WITH MORE SUNSHINE. IF
THIS HAD BEEN JULY...TEMPS WOULD HAVE LIKELY CLIMBED WELL INTO THE
80S. BUT GIVEN THE SUN ANGLE IS NOW OVER 20 DEGS LOWER THAN
JULY...INSULAR HEATING WILL NOT BE QUITE AS GREAT. MODEL SOUNDINGS
INDICATE MIXING TO ABOUT THE H9 LEVEL WHICH IS WHAT WE USED. THESE
VALUES A VERY CLOSE TO THE MAV NOS...MAYBE A DEGREE OR TWO
LOWER...GENERALLY IN THE 75 TO 80 DEGREE RANGE.

ON FRIDAY...WITH A SW FLOW FULLY IN PLACE...H8 TEMPS ARE FORECAST TO
RISE TO ABOUT 18C OVER US. SURFACE TEMPERATURES WILL CLIMB WELL INTO
THE 80S ACROSS MOST PLACES. WOULD NOT NOT BE SURPRISED IF SOME OF
OUR HOT SPOTS MADE A RUN AT 90. WITH HIGH PRESSURE AT ALL LEVELS
OF THE ATMOSPHERE...AND LITTLE OR NO INSTABILITY PRESENT...YANKED
ALL MENTION OF CONVECTION FOR THAT DAY.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
THE LONG TERM LOOKS TO GET A LOT MORE INTERESTING. IT APPEARS THAT A
TROPICAL OR SUBTROPICAL SYSTEM COULD AFFECT A PORTION OF THE EASTERN
SEABOARD...INCLUDING OUR REGION BY LATE IN THE WEEKEND OR EARLY NEXT
WEEK. THIS SYSTEM MIGHT HOOK UP WITH A STRONG COLD FRONT SLOWLY
SINKING SOUTHWARD FROM CANADA.

SATURDAY LOOKS AS IF THE BERMUDA HIGH WILL HOLD ON AT LEAST ONE MORE
DAY...PUMPING MORE WARM AND HUMID AIR OUR WAY. WILL CONTINUE LOW
CHANCES FOR SHOWERS AND THUNDER THAT DAY AS THE CAP MIGHT BREAK AS
THE COLD FRONT APPROACHES FROM THE NORTH AND PERHAPS THE FIRST BANDS
OF SHOWERS MOVE TOWARD US FROM THE SOUTH.

THEN BY SUNDAY...THE EUROPEAN/GFS AND CANADIAN GLOBAL PORTEND OF
THIS TROPICAL (OR SUBTROPICAL) SYSTEM MOVING IN TOWARD SOUTHERN
NC...THEN TRACKING UP THE EASTERN SEABOARD...MERGING WITH THE COLD
WHILE REACHING THE MID ATLANTIC COASTLINE BY MONDAY...MOVING ON BY
LATER IN THE WEEK.

THE BIG ?? IS WHAT EXACTLY HOW INTENSE A SYSTEM THIS WILL BE. IT IS
TOO EARLY TO DETERMINE THAT NOW...BUT OBVIOUSLY BEST TO STAY
TUNED.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...

NO SIGNIFICANT AVIATION PROBLEMS EXPECTED THROUGH FRIDAY.

UPSTREAM CLOUDS WILL CONTINUE TO SPREAD ACROSS ALL OF UPSTATE NEW
YORK THROUGH THE REMAINDER OF THE AFTERNOON AND EVENING HOURS...BUT
VFR CONDITIONS WILL REMAIN IN PLACE. BY LATE THIS EVENING...LIGHT
NORTHERLY WINDS WILL DECOUPLE IN MOST PLACES...ALONG WITH DECREASING
AMOUNTS OF CLOUDS AS JET STREAK LIFTS OFF INTO NEW ENGLAND.
TEMPERATURES WILL DROP DECENTLY OVERNIGHT...BUT WITH LOW AMOUNTS OF
LOW-LEVEL MOISTURE AND SOME MID TO HIGH CLOUDS STILL PASSING
THROUGH...SHOULDN/T BE TOO MUCH RADIATIONAL FOG TONIGHT. KGFL HAS
THE BEST CHANCE OF GOING MVFR WITH SOME LIGHT BR AFTER 05Z...BUT
DONT ANTICIPATE IFR FOG THERE TONIGHT. BY 12Z WEDNESDAY
MORNING...ANY BR WILL DISSIPATE ALLOWING FOR VFR CONDITIONS AT ALL
TAF SITES. SOME DIURNAL CU MAY DEVELOP WEDNESDAY AFTERNOON...BUT VFR
CONDITIONS WILL CONTINUE THROUGHOUT THE DAY WEDNESDAY.

THU...VFR...NO SIGNIFICANT WX.
FRI...AM LOCAL IFR FOG...OTHERWISE VFR WITH NO SIGNIFICANT WX.
SAT...CHC OF AFTERNOON SHWRS/TSTMS.
SUN...CHC OF SHOWERS/PM THUNDERSTORMS.

&&

.FIRE WEATHER...
DRY AND SEASONABLE WEATHER ARE EXPECTED WITH A GRADUAL INCREASE IN
TEMPERATURES AND LOW LEVEL MOISTURE TOWARD THE END OF THIS WEEK.
A FULL RECOVERY TONIGHT WITH RELATIVE HUMIDITIES CLIMBING TOWARD 100
PERCENT TONIGHT...THEN QUICKLY DROPPING INTO THE 30-45 PERCENT RANGE
WEDNESDAY AFTERNOON.  THE WIND WILL REMAIN RATHER LIGHT THROUGH
WEDNESDAY. WE COULD BE APPROACHING ELEVATED FIRE WEATHER AWARENESS
CONDITIONS LATER IN THE WEEK WITH THE CONTINUED DRY WEATHER THROUGH
FRIDAY ALTHOUGH AFTERNOON RH VALUES WILL BE RISING. BTW...THE
KETCH-BYRAM DROUGHT IS APPROACHING (OR EVEN IN SOME CASES EXCEEDING)
THE 300 THRESHOLD ACROSS MOST OF OUR REGION.

&&

.HYDROLOGY...
UPSTREAM CONVECTION OVER THE NORTHERN GREAT LAKES WILL CONTINUE TO
SPREAD SCT-BKN MID TO HIGH LEVEL CLOUDS ACROSS ALL OF UPSTATE NEW
YORK THROUGH THE REMAINDER OF THE AFTERNOON AND EVENING HOURS...BUT
VFR CONDITIONS WILL REMAIN IN PLACE. WINDS WILL BE FROM A NORTHERLY
DIRECTION THROUGHOUT THE AFTERNOON AND LESS THAN 10 KTS. BY LATE
THIS EVENING...WINDS WILL DECOUPLE IN MOST PLACES...ALONG WITH
DECREASING AMOUNTS OF CLOUDS AS JET STREAK LIFTS OFF INTO NEW
ENGLAND. TEMPERATURES WILL DROP DECENTLY OVERNIGHT...BUT WITH LOW
AMOUNTS OF LOW-LEVEL MOISTURE AND SOME MID TO HIGH CLOUDS STILL
PASSING THROUGH...SHOULDN/T BE TOO MUCH RADIATIONAL FOG TONIGHT.
KGFL HAS THE BEST CHANCE OF GOING MVFR WITH SOME LIGHT BR AFTER
05Z...BUT DONT ANTICIPATE IFR FOG THERE TONIGHT. BY 12Z WEDNESDAY
MORNING...ANY BR WILL DISSIPATE ALLOWING FOR VFR CONDITIONS AT ALL
TAF SITES. SOME DIURNAL CU MAY DEVELOP WEDNESDAY AFTERNOON...BUT VFR
CONDITIONS WILL CONTINUE THROUGHOUT THE DAY WEDNESDAY.

THU...VFR...NO SIGNIFICANT WX.
FRI...SLIGHT CHC AFTERNOON SHWRS/TSTMS.
SAT...CHC OF AFTERNOON SHWRS/TSTMS.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...FROST ADVISORY FROM 3 AM TO 7 AM EDT WEDNESDAY FOR NYZ032-033-
     042-083.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...HWJIV
NEAR TERM...HWJIV
SHORT TERM...HWJIV
LONG TERM...HWJIV
AVIATION...BGM
FIRE WEATHER...BGM
HYDROLOGY...BGM
Hazardous weather outlook, Sep 4, 3:22 AM EDT, 12 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
322 AM EDT TUE SEP 4 2007

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-051100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
322 AM EDT TUE SEP 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY AND A CHANCE ON
SATURDAY...SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in New York, 2007Every frost advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.